Alert archive / Indiana / Small Craft Advisories in 2021
Small Craft Advisory 54, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Sep 6, 2021, 3:47 PM EDT. It took effect at Sep 7, 2021, 8:00 AM EDT. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2021, 3:47 PM EDT (19:47 UTC)
- In effect from
- Sep 7, 2021, 8:00 AM EDT
- Expired
- Sep 9, 2021, 5:00 AM EDT
- In force
- 45 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
099 WHUS73 KIWX 061947 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 347 PM EDT Mon Sep 6 2021 LMZ043-046-070400- /O.NEW.KIWX.SC.Y.0054.210907T1200Z-210909T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 347 PM EDT Mon Sep 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 8 PM EDT WEDNESDAY... * WHAT...Southwest wind 15 to 25 knots increasing to 20 to 30 knots Tuesday afternoon. A few gale force gusts to 34 knots are possible. Winds will shift northwest Tuesday evening at 15 to 25 knots then diminish to 10 to 20 knots late Tuesday night into Wednesday. Waves of 2 to 4 feet Tuesday will build to 3 to 5 feet Tuesday afternoon into Wednesday evening. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 8 AM Tuesday to 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
11 follow-up statements
463 WHUS73 KIWX 070235 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1035 PM EDT Mon Sep 6 2021 LMZ043-046-071045- /O.CON.KIWX.SC.Y.0054.210907T1200Z-210909T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1035 PM EDT Mon Sep 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO 8 PM EDT WEDNESDAY... * WHAT...Southwest wind 15 to 25 knots increasing to 20 to 30 knots Tuesday afternoon. A few gale force gusts to 34 knots are possible. Winds will shift northwest Tuesday evening at 15 to 25 knots then diminish to 10 to 20 knots late Tuesday night into Wednesday. Waves of 2 to 4 feet Tuesday will build to 3 to 5 feet Tuesday afternoon into Wednesday evening. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 8 AM Tuesday to 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
933 WHUS73 KIWX 070813 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 413 AM EDT Tue Sep 7 2021 LMZ043-046-071615- /O.CON.KIWX.SC.Y.0054.210907T1200Z-210909T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 413 AM EDT Tue Sep 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT WEDNESDAY... * WHAT...Southwest wind 15 to 25 knots increasing to 20 to 30 knots this afternoon. A few gale force gusts to 35 knots are possible. Winds will shift northwest this evening at 15 to 25 knots then diminish to 10 to 20 knots late Tuesday night into Wednesday. Waves of 2 to 4 feet today will build to 3 to 5 feet this afternoon into Wednesday evening. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 8 AM Tuesday to 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
874 WHUS73 KIWX 070820 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 420 AM EDT Tue Sep 7 2021 LMZ043-046-071630- /O.CON.KIWX.SC.Y.0054.210907T1200Z-210909T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 420 AM EDT Tue Sep 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT WEDNESDAY... * WHAT...Southwest wind 15 to 25 knots increasing to 20 to 30 knots this afternoon. A few gale force gusts to 35 knots are possible. Winds will shift northwest this evening at 15 to 25 knots then diminish to 10 to 20 knots late Tuesday night into Wednesday. Waves of 2 to 4 feet today will build to 3 to 6 feet this afternoon into Wednesday evening. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 8 AM today to 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
919 WHUS73 KIWX 071507 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1107 AM EDT Tue Sep 7 2021 LMZ043-046-072315- /O.CON.KIWX.SC.Y.0054.000000T0000Z-210909T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1107 AM EDT Tue Sep 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WHAT...Southwest wind 15 to 25 knots increasing to 20 to 30 knots this afternoon. A few gale force gusts to 35 knots are possible. Winds will shift northwest this evening at 15 to 25 knots then diminish to 10 to 20 knots late Tuesday night into Wednesday. Waves of 2 to 4 feet today will build to 3 to 6 feet this afternoon into Wednesday evening. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
476 WHUS73 KIWX 071948 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 348 PM EDT Tue Sep 7 2021 LMZ043-046-080400- /O.CON.KIWX.SC.Y.0054.000000T0000Z-210909T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 348 PM EDT Tue Sep 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 25 knots. Waves 3 to 6 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
186 WHUS73 KIWX 080225 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1025 PM EDT Tue Sep 7 2021 LMZ043-046-081030- /O.CON.KIWX.SC.Y.0054.000000T0000Z-210909T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1025 PM EDT Tue Sep 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 25 knots. Waves 3 to 6 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
967 WHUS73 KIWX 080830 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 430 AM EDT Wed Sep 8 2021 LMZ043-046-081630- /O.EXT.KIWX.SC.Y.0054.000000T0000Z-210909T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 430 AM EDT Wed Sep 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT THURSDAY... * WHAT...Northwest wind 10 to 20 knots with gusts to 25 knots today. Northwest 10 to 15 knots tonight with gusts to 20 knots this evening. Waves 3 to 6 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 5 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
730 WHUS73 KIWX 081433 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1033 AM EDT Wed Sep 8 2021 LMZ043-046-082245- /O.CON.KIWX.SC.Y.0054.000000T0000Z-210909T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1033 AM EDT Wed Sep 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... * WHAT...Northwest wind 10 to 20 knots with gusts to 25 knots today. Northwest 10 to 15 knots tonight with gusts to 20 knots this evening. Waves 3 to 6 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 5 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
887 WHUS73 KIWX 081958 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 358 PM EDT Wed Sep 8 2021 LMZ043-046-090400- /O.CON.KIWX.SC.Y.0054.000000T0000Z-210909T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 358 PM EDT Wed Sep 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... * WHAT...Northwest winds 10 to 20 knots. Waves 3 to 5 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 5 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
671 WHUS73 KIWX 090230 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1030 PM EDT Wed Sep 8 2021 LMZ043-046-090900- /O.CON.KIWX.SC.Y.0054.000000T0000Z-210909T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1030 PM EDT Wed Sep 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... * WHAT...North wind 10 to 20 knots. Waves 3 to 5 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 5 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
315 WHUS73 KIWX 090852 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 452 AM EDT Thu Sep 9 2021 LMZ043-046-091000- /O.EXP.KIWX.SC.Y.0054.000000T0000Z-210909T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 452 AM EDT Thu Sep 9 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 6, 2:55 PM EDT, 52 minutes earlier.
Area forecast discussion, Sep 6, 2:55 PM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 255 PM EDT Mon Sep 6 2021 .SYNOPSIS... Issued at 240 PM EDT Mon Sep 6 2021 A line of thunderstorms are expected to move through the area Tuesday late afternoon and evening. Damaging wind gusts are the primary hazard. Otherwise, breezy and warm. Outside of lake effect rain showers, the remainder of the week features a dry forecast. && .SHORT TERM...(This Evening through Tuesday night) Issued at 240 PM EDT Mon Sep 6 2021 Conditions are still favorable for severe thunderstorms tomorrow. An area toward the Michigan state line features an environment that is most favorable, with ingredients fading south of U.S. 24. The time of interest is from about 5 PM EDT to 11 PM EDT. The primary hazard are damaging wind gusts, but hail cannot be ruled out. MUCAPE in excess of 1,200 j/kg, bulk shear of 40 knots, low-level SRH of 200+ m2/s2, dew points near 60F, and DCAPE of 1,000+ j/kg are the favorable parameters ahead of an incoming cold front. Despite the upper-level and surface lows being stacked, the upper-level support is favorable locally as we are under the right entrance of the 500-mb jet. Moisture return is still meager thanks to a ridge over western TX blocking Gulf moisture. Nonetheless, the trend through the weekend has been increased moisture convergence along the front. If dew points mix-out into the upper 50s tomorrow, this would modify the forecast soundings further to favor locally damaging wind gusts. One more item to note is that PWATs will be near 1.75" which suggests some heavy rain threat, but the front will be moving at a fair pace which will reduce the overall likelihood of flooding. && .LONG TERM...(Wednesday through Monday) Issued at 240 PM EDT Mon Sep 6 2021 In the wake of this cold front, expect cooler and breezy conditions Wednesday. Cool air aloft will continue to filter in Wednesday night and Thursday morning which could produce lake effect rain showers. Wind through much of the profile will be unidirectional from the northwest with strong omega in the low-levels where there is some saturation. In collaboration with neighbors, have introduced some low POPs for part of Michiana. Heights will rise late this week a ridge builds in from the west. This will push our high temperatures back into the 80s. A trough streaks through the upper Midwest this weekend, brining wet weather to central MI. A shift south could bring wet weather into our forecast. Guidance is divergent to start next week regarding the strength of the ridge over the southern US which weakens the confidence in the temperature forecast. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 204 PM EDT Mon Sep 6 2021 VFR conditions are expected today into the afternoon on Tuesday, with winds out of the west-northwest today becoming light and variable overnight. Winds will strengthen Tuesday morning out of the south-southwest at 15 to 25 knots. Gusts up to 30 knots are possible at times, but confidence was not high enough to include in the TAF. As a heads up, another cold front will bring showers and thunderstorms to the terminals just beyond the TAF period- mainly Tuesday afternoon (21z-ish at KSBN) and evening. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Brown SHORT TERM...Brown LONG TERM...Brown AVIATION...MCD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 6, 11:58 AM EDT, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1158 AM EDT Mon Sep 6 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-071600- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 1158 AM EDT Mon Sep 6 2021 /1058 AM CDT Mon Sep 6 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a risk for severe thunderstorms Tuesday afternoon and evening. The primary hazard is damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LMZ043-046-071600- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1158 AM EDT Mon Sep 6 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Conditions hazardous to small craft are possible Tuesday and Tuesday night. There is a risk for severe thunderstorms Tuesday afternoon and evening. The primary hazard is damaging wind gusts.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 4:01 PM EDT | Beach Hazards Statement | IWX | 67 hr |
Nearby
Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.